Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 295, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 6, 2009, 11:32 AM CDT for LaSalle Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2009, 11:32 AM CDT (16:32 UTC)
- Expired
- Aug 6, 2009, 12:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County LaSalle Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1312 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:50 AM CDT, 42 minutes earlier.
Area forecast discussion, Aug 6, 10:50 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1050 AM CDT THU AUG 6 2009 .DISCUSSION... KSHV RADAR SHOWS SHOWERS AND THUNDERSTORMS PROPAGATING SWWD INTO CENTRAL AND NRN LA...AROUND THE ERN PERIPHERY OF THE RIDGE. WITH CAPE VALUES NEAR 3000 J/KG...ISOLATED SEVERE STORMS CANNOT BE RULED OUT. MODELS INDICATE THE RIDGE CONTINUING ITS BUILD TO THE E TODAY...ESPECIALLY DURING THE EVENING HOURS. THIS COUPLED WITH THE LOSS OF DAYTIME HEATING WILL LIKELY END ANY REMAINING CONVECTION. FOR NOW...IT APPEARS THAT SHOWERS AND THUNDERSTORMS WILL BE ABLE TO CONTINUE ON THEIR SWWD TRACK. THUS WILL RAISE POPS AND LOWER MAX TEMPS OVER CENTRAL AND NRN LA FOR THIS AFTERNOON. ALSO WILL TWEAK SKY GRIDS A BIT. OTHERWISE...WILL LEAVE THE CURRENT FORECAST AS IS. /12/ && .AVIATION... LOW CLOUDS AND FOG THIS MORNING TRYING TO HANG ON ACROSS SOUTHWEST ARKANSAS AND INTO ADJACENT SECTIONS OF NORTHEAST TEXAS. STARTING TO SO SOME IMPROVEMENT SO WILL GRADUALLY DECREASE THE FOG AND LOWER CEILINGS WITH AMENDMENTS UNTIL THE NEW TAF ISSUANCE TIME. BY 06/18Z EXPECT THE MAJORITY OF THE FOG AND IFR TO BE GONE. HOWEVER WILL KEEP THE MVFR OVER PARTS OF NORTH CENTRAL LOUISIANA IN WAKE OF THE SHOWERS AND THUNDERSTORMS SPREADING SOUTHWEST THROUGH THE DELTA REGION THIS MORNING. THUNDERSTORMS WILL BE AFFECTING PARTS OF NORTH CENTRAL LOUISIANA ALONG AND NEAR A MONROE/KMLU TO NATCHITOCHES/KIER LINE THROUGH THE LATE MORNING INTO THE AFTERNOON. WILL CARRY A MENTION OF THUNDERSTORMS/OR CB IN THE TERMINAL FORECAST FOR KMLU. MAY ALSO HAVE TO MENTION FOR KLFK TOO WITH DISTURBANCE ROUNDING THE SOUTHEAST SIDE OF THE UPPER RIDGE OF HIGH PRESSURE ALOFT. OTHERWISE...VFR CONDITIONS SHOULD BE THE DOMINANT CATEGORY THROUGH THE DAY ACROSS MOST OF NORTHEAST TEXAS. UPPER RIDGE AXIS MIGRATES EASTWARD TONIGHT INTO FRIDAY WITH VFR CONDITIONS PREVAILING FOR MOST TERMINAL SITES...BUT MAY CARRY SOME MORNING FOG/BR AROUND 07/10Z TO 07/13Z FOR KELD...KMLU...KTXK. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 95 75 97 74 96 / 20 10 0 0 10 MLU 95 71 97 72 96 / 40 10 0 0 10 DEQ 95 72 96 73 96 / 20 10 0 0 10 TXK 95 73 96 75 96 / 20 10 0 0 10 ELD 94 70 96 72 96 / 20 0 0 0 10 TYR 97 75 97 76 96 / 20 10 0 0 10 GGG 96 74 97 73 97 / 20 10 10 0 10 LFK 97 74 97 73 97 / 20 20 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/06
Hazardous weather outlook, Aug 6, 11:23 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1123 AM CDT THU AUG 6 2009 ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-071215- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1123 AM CDT THU AUG 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER LEVEL DISTURBANCE PASSING THROUGH THE REGION INTERACTS WITH AVAILABLE MOISTURE. SOME OF THE STORMS MAY BECOME STRONG...WITH GUSTY WINDS AND SMALL HAIL BEING THE PRIMARY THREAT. SHOWERS AND THUNDERSTORMS SHOULD DIMINISH SHORTLY AFTER SUNSET...AS UPPER LEVEL HIGH PRESSURE BUILDS IN...AND DAYTIME HEATING IS LOST. UPPER LEVEL HIGH PRESSURE WILL CONTINUE ACROSS THE REGION TODAY. AFTERNOON HIGH TEMPERATURES WILL REACH THE MIDDLE 90S ACROSS THE FOUR STATE REGION. THIS WILL COMBINE WITH A MOIST AIRMASS TO ALLOW FOR HEAT INDEX VALUES TO APPROACH 100 DEGREES TODAY. INDIVIDUALS WORKING OUTDOORS SHOULD TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM HEAT RELATED ILLNESSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... UPPER LEVEL HIGH PRESSURE WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY. HIGH TEMPERATURES ARE FORECAST TO BE IN THE MIDDLE TO UPPER 90S THROUGH SATURDAY. THESE AFTERNOON HIGH TEMPERATURES... COMBINED WITH A VERY MOIST AIRMASS...WILL ALLOW FOR HEAT INDEX VALUES TO APPROACH 100 TO 105 DEGREES THROUGH SATURDAY. INDIVIDUALS WORKING OUTDOORS SHOULD TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM HEAT RELATED ILLNESSES. OTHERWISE...AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE LATE IN THE WEEKEND THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED TODAY OR TONIGHT. LAZ005-006-011>014-017>022-071215- LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1123 AM CDT THU AUG 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... STRONG THUNDERSTORMS MAY AFFECT PARTS OF NORTHERN AND CENTRAL LOUISIANA TODAY...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS. HOWEVER...LARGE HAIL CANNOT BE RULED OUT. THUNDERSTORMS SHOULD DIMINISH SHORTLY AFTER SUNSET...AS UPPER LEVEL HIGH PRESSURE BUILDS IN...AND DAYTIME HEATING IS LOST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... UPPER LEVEL HIGH PRESSURE WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY. HIGH TEMPERATURES ARE FORECAST TO BE IN THE MIDDLE TO UPPER 90S THROUGH SATURDAY. THESE AFTERNOON HIGH TEMPERATURES... COMBINED WITH A VERY MOIST AIRMASS...WILL ALLOW FOR HEAT INDEX VALUES TO APPROACH 100 TO 105 DEGREES THROUGH SATURDAY. INDIVIDUALS WORKING OUTDOORS SHOULD TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM HEAT RELATED ILLNESSES. OTHERWISE...AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE LATE IN THE WEEKEND THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TODAY OR TONIGHT. 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:45 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 60 min |
| Aug 6, 4:44 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Shelby | 61 min |
| Aug 6, 5:36 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk | 43 min |
| Aug 6, 10:51 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 54 min |
| Aug 6, 11:48 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Winn | 57 min |
| Aug 6, 12:25 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Winn | 35 min |
| Aug 6, 1:08 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 52 min |
| Aug 6, 1:26 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 64 min |
| Aug 6, 2:13 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Red River, Webster | 62 min |
| Aug 6, 3:02 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Red River | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.